MAUDE Adverse Event Report: MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis determined that the returned valve did not meet the requirements for leak testing due to a tear in bottom of the reservoir dome.It was unknown how or when this damage occurred.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an adjustable valve.It was reported that after opening the package, foreign matter was found inside the product.No patient involvement.
 
Additional Manufacturer Narrative
H3 updated: product analysis determined that the returned valve failed leak testing requirements due to a cut found at the bottom of the reservoir dome.Above this cut, there was evidence of foreign material inside the dome, which appeared to be biological in nature and roughly the same size as the cut in the reservoir.Additionally, what appeared to be biological material was observed around the exterior of the valve body and intake port.Other markings on the valve indicate that this was not a result of an initial manufacturing defect, suggesting the material may have accumulated during handling or use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that it was unknown what the foreign material was inside the valve.After opening the package, the foreign material was found and it was impossible to determine what the ingredients were.The valve was not attempted to be used or implanted after the foreign material was discovered, and dirt may have contaminated it during transportation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that as soon as the surgeon opened the package, foreign objects were found, and no operation was performed on the product.The device was originally planned to be used.
 
Additional Manufacturer Narrative
H3.Additional product analysis determined that the a sample of the foreign material was removed from the device under a microscope, and the sample was run on a ftir (fourier transform infrared spectroscopy) using matr techniques.The sample appeared to be a polyamide.Polyamides had major peaks at 1539 cm-1 (±16), 1639 cm-1 (±16), and 3298 cm-1 (±16).Polyamides are a broad category of polymers that include proteins and peptides.Some examples of polyamides are collagen, silk, wool, nylons, and aramids.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key22176044
Report Number9612501-2025-01472
Device Sequence Number20788118
Product Code JXG
UDI-Device Identifier00763000027391
UDI-Public(01)00763000027391(17)260917(10)0227464794
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model Number27819
Device Catalogue Number27819
Device Lot Number0227464794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/12/2025
06/13/2025
06/25/2025
08/06/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/13/2025
06/16/2025
06/26/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown